Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An optimal Poincaré inequality in $L^1$ for convex domains


Authors: Gabriel Acosta and Ricardo G. Durán
Journal: Proc. Amer. Math. Soc. 132 (2004), 195-202
MSC (2000): Primary 26D10
DOI: https://doi.org/10.1090/S0002-9939-03-07004-7
Published electronically: April 24, 2003
MathSciNet review: 2021262
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For convex domains $\Omega\subset\mathbb{R}^n$ with diameter $d$ we prove

\begin{displaymath}\Vert u\Vert _{L^1(\omega)} \le \frac{d}{2} \Vert\nabla u\Vert _{L^1(\omega)} \end{displaymath}

for any $u$ with zero mean value on $\omega$. We also show that the constant $1/2$ in this inequality is optimal.


References [Enhancements On Off] (What's this?)

  • 1. S. AGMON, Lectures on Elliptic Boundary Value Problems, Van Nostrand Company, 1965. MR 31:2504
  • 2. D. GILBARG, N. S. TRUDINGER, Elliptic Partial Differential Equations of Second Order, Springer Verlag, Berlin, 1983. MR 86c:35035
  • 3. G. H. HARDY, J. E. LITTLEWOOD, G. POLYA, Inequalities, Cambridge Univ. Press, Cambridge (1952). MR 13:727e
  • 4. L. E. PAYNE, H. F. WEINBERGER, An optimal Poincaré inequality for convex domains, Arch. Rat. Mech. Anal. 5, 286-292, 1960. MR 22:8198
  • 5. R. VERFÜRTH, A note on polynomial approximation in Sobolev spaces, Math. Model. Meth. Appl. Sci. 33, 715-719, 1999. MR 2000h:41016
  • 6. R. J. GARDNER, The Brunn-Minkowski inequality, Bull. Amer. Math. Soc. 39, 355-405, 2002. MR 2003f:26035

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 26D10

Retrieve articles in all journals with MSC (2000): 26D10


Additional Information

Gabriel Acosta
Affiliation: Instituto de Ciencias, Universidad Nacional de General Sarmiento, J. M. Gutierrez 1150, Los Polvorines, B1613GSX Provincia de Buenos Aires, Argentina
Email: gacosta@ungs.edu.ar

Ricardo G. Durán
Affiliation: Departamento de Matemática, Facultad de Ciencias Exactas y Naturales, Universidad de Buenos Aires, 1428 Buenos Aires, Argentina
Email: rduran@dm.uba.ar

DOI: https://doi.org/10.1090/S0002-9939-03-07004-7
Keywords: Poincar\'e inequalities, weighted estimates
Received by editor(s): May 10, 2002
Received by editor(s) in revised form: September 10, 2002
Published electronically: April 24, 2003
Additional Notes: This work was supported by Universidad de Buenos Aires under grant TX048, ANPCyT under grant PICT 03-05009 and by CONICET under grant PIP 0660/98. The second author is a member of CONICET, Argentina
Communicated by: Andreas Seeger
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society